Overdoses within our City and County
Published 10:38 am Monday, February 13, 2023
PRESS RELEASE FROM THE CORDELE POLICE DEPARTMENT
Over this past weekend, public safety has dealt with several cases in which people have overdosed both in the City and the County on suspected Fentanyl. Unfortunately, some of those individuals have passed, and others remain hospitalized.
Fentanyl overdoses and exposures do not only happen to people who knowingly take the drug. It can occur with anyone that is purchasing and using drugs of any form, including common counterfeit prescription drugs/pills.
Because it only takes a tiny amount of Fentanyl to get users high, it is often added to fake pills. Fentanyl-laced pills can look identical to the real ones, including Adderall, Xanax, and Oxycodone. The quantity that is added to these drugs is unknown, and often enough for someone to overdose and die. Fentanyl used in these cases is usually made overseas and does not have the same properties as Fentanyl used in controlled environments for medical applications.
We want to remind everyone never to take anyone else’s prescription medications. Taking unprescribed medication from someone else is a gamble. Seek medical help yourself and have a doctor prescribe the medicines to you. If you are a user, know that there are avenues for support. If you know or suspect someone of selling drugs, please reach out to us.
We are working closely with other local authorities and state agencies to stop the widespread use and distribution of Fentanyl and other hazardous drugs.